Oklahoma, 2005

Hail and Damaging Wind in Oklahoma, June 9, 2005

June 9, 2005 · NWS TSA · 3 events in 1 county or zone

2 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 9, 2:17 AM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 9, 2:17 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
317 AM CDT THU JUN 9 2005

.DISCUSSION...
SOUTHWEST UPPER FLOW WILL PERSIST FOR THE NEXT FEW DAYS AS A BROAD
TROUGH DEVELOPS OVER THE WESTERN CONUS. UPPER FLOW WILL REMAIN WEAK
ACROSS EASTERN OKLAHOMA AND NW ARKANSAS...WITH GOOD UPPER DYNAMICS
FOR CONVECTIVE ACTIVITY ACROSS WESTERN OKLAHOMA AND WESTERN KANSAS.
ISOLATED STRONG STORMS MAY BE ABLE TO DEVELOP INTO THE EXTREME
WESTERN PORTION OF THE TSA FORECAST AREA FRIDAY AFTERNOON/EVENING
BUT SLIGHT CHANCE POPS REMAIN SUFFICIENT.

DID NOT CHANGE MUCH IN THE EXTENDED PORTION OF THE FORECAST.
TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMALS EACH DAY AND
GUIDANCE HAS BEEN VERY CONSISTENT WITH THIS OVER THE PAST FEW DAYS.
WILL KEEP CHANCE POPS FOR SUNDAY AND MONDAY AS UPPER TROUGH
TRAVERSES THE REGION AND SURFACE FRONT/WIND SHIFT PUSHES ACROSS
EASTERN OKLAHOMA. UPPER RIDGE BUILDS ACROSS THE SOUTHERN PLAINS AFTER
MONDAY SO POPS MINIMAL FOR THE REST OF THE EXTENDED.

NOTE: FIRST PERIOD POPS WILL MOST LIKELY BE ADJUSTED AT THE LAST MINUTE THIS
MORNING AS THE CURRENT MCS EVOLVES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  73  90  72 /  40  20  20  20
FSM   92  70  91  71 /  30  20  20  20
MLC   91  72  90  73 /  30  20  20  20
BVO   90  71  90  71 /  60  20  20  20
FYV   83  67  85  69 /  40  20  20  20
BYV   87  68  87  68 /  50  20  20  20
MKO   88  71  89  70 /  30  20  20  20
MIO   90  71  91  70 /  60  20  20  20
F10   88  72  89  72 /  30  20  20  20
HHW   91  72  92  74 /  20  20  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 6
Hazardous weather outlook, Jun 9, 4:12 AM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
512 AM CDT THU JUN 9 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
512 AM CDT THU JUN 9 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE THIS AFTERNOON.

DISCUSSION...
A WEAKENING COMPLEX OF SHOWERS AND THUNDERSTORMS IS PUSHING SOUTH
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS
MORNING. AN OUTFLOW BOUNDARY HAS MOVED OUT AHEAD OF THE
PRECIPITATION AND EXTENDED FROM NEAR FORT SMITH TO EUFAULA EARLY
THIS MORNING. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE TO WEAKEN THIS MORNING AND WILL LIKELY HAVE DISSIPATED
ENTIRELY BY NOON. SEVERE WEATHER IS NOT EXPECTED WITH STORMS THIS MORNING.

THE OUTFLOW BOUNDARY WILL CONTINUE MOVING SOUTH BEFORE STALLING
NEAR THE RED RIVER BY LATE MORNING. THIS BOUNDARY MAY THEN BEGIN
TO LIFT BACK TO THE NORTH THIS AFTERNOON. THERE IS SOME POTENTIAL
FOR THUNDERSTORMS TO REDEVELOP NEAR THIS BOUNDARY LATE THIS
AFTERNOON OR THIS EVENING AND ANY STORMS THAT DO DEVELOP WILL
LIKELY BECOME SEVERE DUE TO THE EXTREME INSTABILITY THAT WILL BE
PRESENT NEAR THE BOUNDARY. DAMAGING WINDS TO 70 MILES AN HOUR AND
LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. IT IS
UNCERTAIN WHERE THE OUTFLOW BOUNDARY WILL BE LOCATED BY LATE
AFTERNOON SO IT IS NOT POSSIBLE TO PINPOINT THE MOST FAVORED
LOCATION FOR STORM DEVELOPMENT AT THIS TIME.

ANY STORMS THAT DO DEVELOP LATE THIS AFTERNOON OR EVENING WILL
LIKELY WEAKEN OVERNIGHT AS INSTABILITY DECREASES WITH THE LOSS OF
DAYTIME HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE WESTERN
UNITED STATES INTO THE CENTRAL PLAINS IN THE FRIDAY THROUGH MONDAY
TIMEFRAME. SEVERE THUNDERSTORMS WILL BE LIKELY TO OUR WEST ALONG
THE DRYLINE AND SOME OF THESE STORMS MAY MAKE IT AS FAR EAST AS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THERE WILL BE SOME THREAT
OF SEVERE WEATHER WITH THESE STORMS BUT THE BETTER CHANCES OF
SIGNIFCANT SEVERE WEATHER WILL REMAIN TO OUR WEST AND NORTH.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR THE LATEST FORECASTS
FOR THE FRIDAY THROUGH MONDAY TIMEFRAME.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 9, 6:27 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
727 AM CDT THU JUN 9 2005

OKZ060-064-091300-
CREEK OK-TULSA OK-
727 AM CDT THU JUN 9 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     TULSA AND CREEK

AT 727 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF MANNFORD...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MANNFORD AND SAND
SPRINGS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

The radar

The Tulsa radar (KINX), 77 km away, was scanning. The volume nearest the first event began at 13:02 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Creek

When
June 9, 7:02 AM CST
Where
Creek County, Mannford
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
36.250, -96.417

Thunderstorm Wind, Creek

When
June 9, 7:05 AM CST
Where
Creek County, 2 mi SW of Mannford
Measured
61 kt (70 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
36.233, -96.450

Thunderstorm winds blew down a tree. The tree blocked a road.

Hail, Creek

When
June 9, 7:30 AM CST
Where
Creek County, 3 mi E of Mannford
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.250, -96.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456032, 5456031, 5456033.